Alert archive / Michigan / Small Craft Advisories in 2016
Small Craft Advisory 59, NWS Gaylord, MI
NWS Gaylord, MI issued this small craft advisory at Jun 15, 2016, 4:48 AM EDT. It took effect at Jun 15, 2016, 8:00 AM EDT. It was in force for 14 hr.
The area
The counties it named.
The facts
- Issued
- Jun 15, 2016, 4:48 AM EDT (08:48 UTC)
- In effect from
- Jun 15, 2016, 8:00 AM EDT
- Expired
- Jun 15, 2016, 10:04 PM EDT
- In force
- 14 hr
- Issued by
- NWS Gaylord, MI
The text
As transmitted.
786 WHUS73 KAPX 150848 MWWAPX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GAYLORD MI 448 AM EDT WED JUN 15 2016 LMZ323-344-151700- /O.NEW.KAPX.SC.Y.0059.160615T1200Z-160615T2100Z/ GRAND TRAVERSE BAY SOUTH OF A LINE GRAND TRAVERSE LIGHT TO NORWOOD MI-SLEEPING BEAR POINT TO GRAND TRAVERSE LIGHT MI- 448 AM EDT WED JUN 15 2016 ...SMALL CRAFT ADVISORY IN EFFECT FROM 8 AM THIS MORNING TO 5 PM EDT THIS AFTERNOON... THE NATIONAL WEATHER SERVICE IN GAYLORD HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM 8 AM THIS MORNING TO 5 PM EDT THIS AFTERNOON. * PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED INFORMATION. PRECAUTIONARY/PREPAREDNESS ACTIONS INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. $$ LHZ345>347-LMZ341-342-LSZ321-151700- /O.NEW.KAPX.SC.Y.0059.160615T1500Z-160617T1000Z/ STRAITS OF MACKINAC WITHIN 5 NM OF MACKINAC BRIDGE INCLUDING MACKINAC ISLAND-ST IGNACE TO FALSE DETOUR CHANNEL- 5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LIGHT MI INCLUDING BOIS BLANC ISLAND-SEUL CHOIX POINT TO 5NM WEST OF MACKINAC BRIDGE- NORWOOD MI TO 5NM WEST OF MACKINAC BRIDGE INCLUDING LITTLE TRAVERSE BAY- WHITEFISH BAY (U.S. PORTION)/WHITEFISH POINT TO POINT IROQUOIS MI- 448 AM EDT WED JUN 15 2016 ...SMALL CRAFT ADVISORY IN EFFECT FROM 11 AM THIS MORNING TO 6 AM EDT FRIDAY... THE NATIONAL WEATHER SERVICE IN GAYLORD HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM 11 AM THIS MORNING TO 6 AM EDT FRIDAY. * PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED INFORMATION. PRECAUTIONARY/PREPAREDNESS ACTIONS INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. $$ WEATHER.GOV/GAYLORD
2 follow-up statements
939 WHUS73 KAPX 151940 MWWAPX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GAYLORD MI 340 PM EDT WED JUN 15 2016 LMZ323-344-152045- /O.CAN.KAPX.SC.Y.0059.000000T0000Z-160615T2100Z/ GRAND TRAVERSE BAY SOUTH OF A LINE GRAND TRAVERSE LIGHT TO NORWOOD MI-SLEEPING BEAR POINT TO GRAND TRAVERSE LIGHT MI- 340 PM EDT WED JUN 15 2016 ...SMALL CRAFT ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN GAYLORD HAS CANCELLED THE SMALL CRAFT ADVISORY. $$ LHZ345>347-LMZ341-342-LSZ321-160345- /O.EXT.KAPX.SC.Y.0059.000000T0000Z-160616T1200Z/ STRAITS OF MACKINAC WITHIN 5 NM OF MACKINAC BRIDGE INCLUDING MACKINAC ISLAND-ST IGNACE TO FALSE DETOUR CHANNEL- 5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LIGHT MI INCLUDING BOIS BLANC ISLAND-SEUL CHOIX POINT TO 5NM WEST OF MACKINAC BRIDGE- NORWOOD MI TO 5NM WEST OF MACKINAC BRIDGE INCLUDING LITTLE TRAVERSE BAY- WHITEFISH BAY (U.S. PORTION)/WHITEFISH POINT TO POINT IROQUOIS MI- 340 PM EDT WED JUN 15 2016 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 8 AM EDT THURSDAY... THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL 8 AM EDT THURSDAY. * PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED INFORMATION. PRECAUTIONARY/PREPAREDNESS ACTIONS INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. $$ WEATHER.GOV/GAYLORD
780 WHUS73 KAPX 160204 MWWAPX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GAYLORD MI 1004 PM EDT WED JUN 15 2016 LHZ345>347-LMZ341-342-LSZ321-160315- /O.CAN.KAPX.SC.Y.0059.000000T0000Z-160616T1200Z/ STRAITS OF MACKINAC WITHIN 5 NM OF MACKINAC BRIDGE INCLUDING MACKINAC ISLAND-ST IGNACE TO FALSE DETOUR CHANNEL- 5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LIGHT MI INCLUDING BOIS BLANC ISLAND-SEUL CHOIX POINT TO 5NM WEST OF MACKINAC BRIDGE- NORWOOD MI TO 5NM WEST OF MACKINAC BRIDGE INCLUDING LITTLE TRAVERSE BAY- WHITEFISH BAY (U.S. PORTION)/WHITEFISH POINT TO POINT IROQUOIS MI- 1004 PM EDT WED JUN 15 2016 ...SMALL CRAFT ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN GAYLORD HAS CANCELLED THE SMALL CRAFT ADVISORY. $$ WEATHER.GOV/GAYLORD
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Gaylord, MI wrote its last area forecast discussion before this small craft advisory went out at Jun 15, 4:28 AM EDT, 20 minutes earlier.
Area forecast discussion, Jun 15, 4:28 AM EDT, 20 minutes before
Area Forecast Discussion
National Weather Service Gaylord MI
428 AM EDT WED JUN 15 2016
.SHORT TERM...(Today and tonight)
Issued at 427 AM EDT Wed Jun 15 2016
IMPACTS: Heavy rainfall potential and possible severe storms.
Synoptic pattern and observations:
Shortwave trough and associated sfc low pressure over MN with a
secondary sfc low and MCV crossing SE Wisconsin early this morning.
A warm front attaches both sfc lows, with an arcing band of showers
along and north of the front. The heavier rainfall and storms were
associated with the MCV in SE Wisconsin, and were tracking almost
east/ENE. The trend has been for less and less storms as it heads
toward the GTV Bay region, since the storms were moving away from
the better instability. This entire area of rain fall was being
supported by a swath of upper level divergence, low to mid level
warm and moist advection, and a modest H8 LLJ. The cold front
associated with the MN sfc low was draped across southern south
Dakota, with just some isolated showers and storms ahead of it in
some of the juiciest air and along a gradient of steeper lapse
rates aloft.
Synoptic pattern and evolution:
The large area/band of showers and storms heading our way will work
into the GTV Bay region 10-13Z, then progress NE with time.
Certainty is not as high as hoped as far as to the extent of rain
coverage, but most areas will see a period of rain, and likely
little if any storms. Will just say that there is a chance. As the
warm front itself edges nearer to us, feel a bit more confident in
very low clouds and rather dreary conditions developing, with only a
small chance for renewed shower/storm development with lack of solar
insolation. If a parcel can be lifted around 925-850mb, there is
upwards of 1200 j/kg across Manistee as the gradient of steeper
lapse rates moves in. Little to no instability in eastern upper.
This storm chance in the afternoon will primarily for nrn lower, and
especially where the best MUCAPE resides across Manistee. This is
also where the warm front can actually squeeze through and scour out
the low cloud for daytime heating.
A better shot at showers and storms may prove to be tonight, and
again, mainly across GTV Bay. Storms are expected to fire along and
ahead of the cold front across Wisconsin this afternoon where there
is also a slight chance for severe storms. These showers and storms
will then track along the same lapse rate gradient, SE across the
GTV Bay region and potentially working with some decent instabilty.
The better wind fields will be west and south of us, so really only
expecting small hail and heavy downpours in the stronger storms. The
severe chance looks fairly low.As the low tracks further south, the
very low cloud and dreary conditions should fill back through the
srn CWA.
High in mainly cloudy skies, in the middle 60s, with some lower
(middle?) 70s if skies can clear out some in the GTV Bay region this
afternoon. Lows tonight in the middle 50s north to near 60F south
along M-55.
.LONG TERM...(Thursday through Tuesday)
Issued at 427 AM EDT Wed Jun 15 2016
Impacts: Minimal. Lingering rain and perhaps a few thunderstorms
early Thursday may exacerbate any impacts from locally heavy
rainfall Wednesday and Wednesday Night. Thunderstorms again possible
by late Sunday and Monday.
Synoptic pattern: Mid level short-wave over Lower Michigan early
Thursday will exit region during the day, and this will allow upper
ridge initially over the central Plains to build/expand northeast
into the Great Lakes region. Associated surface high pressure will
dominate our weather Friday, Saturday, and perhaps into Sunday. This
ridge will eventually flatten by early next week in response to
energy moving across southern Canada. This will bring next chance
for showers/storms.
Thursday...Expect showers to continue into Thursday morning -
especially across northern Lower Michigan - given close proximity of
mid level short-wave and surface low. Model soundings also suggest
thunder will remain a possibility early with MUCAPES of several
hundred J/kg. As system moves southeast, showers will diminish and
drier air will attempt to filter southward across region - though
low level moisture will likely be stubborn to move out. Expect at
least partly sunny skies to develop from north to south by the late
afternoon, perhaps just a bit slower than earlier thought. Late day
high temperatures will reach the low to mid 70s.
Thursday Night/Friday...Aforementioned upper ridge to expand and
fold into the region. Aside from a few lingering clouds Thursday
evening across northern Lower, expect surface high pressure to
provide mostly clear skies Thursday Night with plenty of sunshine
Friday. 850 mb temps of +14-15C will support highs on Friday in the
lower 80s.
Saturday/Sunday/Monday/Tuesday...Upper ridge and associated surface
high pressure will remain in control Saturday and most likely into
Sunday, with great summertime weather expected. As mentioned,
ridging aloft eventually flattens - however latest 00z GFS appears
slower and more akin to 12z ECMWF. This will likely keep Sunday
dry, with risk for showers/storms holding off until Sunday Night and
Monday. At this time, Tuesday looks a bit cooler in post-frontal
airmass. Highs will likely reach the low-mid 80s both Saturday and
Sunday, before cooling slightly by Tuesday.
&&
.AVIATION...(For the 06Z TAFS through 06Z Wednesday night)
Issued at 427 AM EDT Wed Jun 15 2016
...Showers and storms mainly this evening...
Low pressure will track from MN to the Detroit area over the TAF
period, with one band of showers, a possible storm or two, and LLWS
associated with a warm front, lifting from MBL to APN/PLN through
the morning and early afternoon. A bit of uncertainty regarding the
afternoon and evening hours. As CIGS go MVFR, then an expected IFR,
chances are small for the development of showers and storms, but it
is possible, especially for MBL. A better shot at showers and storms
appears to be this evening across the GTV bay region as storms from
Wisconsin track through there. Mainly some small hail and heavy
downpours are the main concern. IFR CIGS lift at MBL prior to that,
but then all airports continue with/redevelop IFR through the
remainder of the night.
Sfc winds will continue from the east/southeast through the day
generally 5-12kts.
&&
.MARINE...
Issued at 427 AM EDT Wed Jun 15 2016
...Rain with some areas feeling advisory level winds...
Low pressure will track from Minnesota to the Detroit area today
through tonight, with one band of showers and a possible storm or
two associated with a warm front, lifting from southwest to
northeast through the morning and early afternoon. A period of
advisory level winds are expected across far northern Lake Michigan
and the Straits through tonight. More showers and a better shot at
storms with small hail and heavy downpours crosses mainly the GTV
Bay region tonight. Things dry out through Thursday, with Friday and
the weekend feeling warmer temperatures, all while wind speeds
remain below advisory levels. Great boating weather then!
&&
.APX Watches/Warnings/Advisories...
MI...NONE.
LH...SMALL CRAFT ADVISORY from 11 AM this morning to 6 AM EDT Friday
for LHZ345>347.
LM...SMALL CRAFT ADVISORY from 8 AM this morning to 5 PM EDT this
afternoon for LMZ323-344.
SMALL CRAFT ADVISORY from 11 AM this morning to 6 AM EDT Friday
for LMZ341-342.
LS...SMALL CRAFT ADVISORY from 11 AM this morning to 6 AM EDT Friday
for LSZ321.
&&
SHORT TERM...Dickson
LONG TERM...BBS
AVIATION...Dickson
MARINE...DicksonHazardous weather outlook, Jun 15, 4:34 AM EDT, 14 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GAYLORD MI 434 AM EDT WED JUN 15 2016 LHZ345>349-LMZ323-341-342-344>346-LSZ321-322-MIZ008-015>036-041- 042-160845- STRAITS OF MACKINAC WITHIN 5 NM OF MACKINAC BRIDGE INCLUDING MACKINAC ISLAND-ST IGNACE TO FALSE DETOUR CHANNEL- 5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LIGHT MI INCLUDING BOIS BLANC ISLAND- PRESQUE ISLE LIGHT TO STURGEON PT MI INCLUDING THUNDER BAY NATIONAL MARINE SANCTUARY-STURGEON PT TO ALABASTER MI- GRAND TRAVERSE BAY SOUTH OF A LINE GRAND TRAVERSE LIGHT TO NORWOOD MI-SEUL CHOIX POINT TO 5NM WEST OF MACKINAC BRIDGE- NORWOOD MI TO 5NM WEST OF MACKINAC BRIDGE INCLUDING LITTLE TRAVERSE BAY-SLEEPING BEAR POINT TO GRAND TRAVERSE LIGHT MI- POINT BETSIE TO SLEEPING BEAR POINT MI- MANISTEE TO POINT BETSIE MI- WHITEFISH BAY (U.S. PORTION)/WHITEFISH POINT TO POINT IROQUOIS MI- ST. MARYS RIVER POINT IROQUOIS TO E. POTAGANNISSING BAY-CHIPPEWA- MACKINAC-EMMET-CHEBOYGAN-PRESQUE ISLE-CHARLEVOIX-LEELANAU-ANTRIM- OTSEGO-MONTMORENCY-ALPENA-BENZIE-GRAND TRAVERSE-KALKASKA-CRAWFORD- OSCODA-ALCONA-MANISTEE-WEXFORD-MISSAUKEE-ROSCOMMON-OGEMAW-IOSCO- GLADWIN-ARENAC- 434 AM EDT WED JUN 15 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN LOWER MICHIGAN... EASTERN UPPER MICHIGAN...AND ADJACENT NEARSHORE WATERS OF LAKE MICHIGAN...LAKE HURON AND LAKE SUPERIOR. .DAY ONE...TODAY AND TONIGHT. THERE IS A CHANCE OF THUNDERSTORMS ACROSS NORTHERN LOWER MICHIGAN TODAY AND TONIGHT. THE BEST CHANCE WILL BE BETWEEN 4PM AND MIDNIGHT IN THE GRAND TRAVERSE BAY REGION. SEVERE STORMS ARE UNLIKELY...BUT THE STRONGER STORMS WILL BE CAPABLE OF SMALL HAIL AND HEAVY DOWNPOURS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. THERE IS A SLIGHT CHANCE FOR THUNDERSTORMS THURSDAY MORNING ACROSS PORTIONS OF NORTHERN LOWER MICHIGAN. SEVERE STORMS WILL NOT OCCUR. THUNDERSTORMS ARE AGAIN POSSIBLE SUNDAY NIGHT THROUGH TUESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. && SMD
Nearby
Small Craft Advisories in Michigan, 2016Every small craft advisory in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.